What to do for probiotic overdose?

It is important to note that fungi, bacteria and other microorganisms are present in our bodies. Even though bacteria are responsible for causing various diseases and infection, others are relatively harmless or even beneficial. The beneficial bacteria known as probiotics work by helping the immune system and boost the overall health of the individual. Although taking probiotic supplements has no risk for overdose, it can instigate harmful side effects that everybody should be well aware of especially those who are planning to use them. Before taking probiotics, a doctor should be consulted to ensure that it is safe for the individual and the appropriate dosage can be given. If you want properly manage the possible side effects that will occur, click here.

Features of probiotics

There are several species of bacteria that can provide beneficial effects to the body, including Lactobacillus bulgaricus, Lactobacillus acidophilus, Streptococcus thermophile, Bifidobacterium bifidum and Lactobacillus casei GG.

It is important to note that probiotics can effectively manage vaginal infections, treat gastrointestinal issues such as indigestion or diarrhea as well as improve symptoms of lactose intolerance. Nevertheless, further studies are required to support the use of probiotics for these conditions.

Probiotic overdose
The usual side effects when probiotics are taken include gastrointestinal issues such as diarrhea, nausea, bloating or gas.

Proper dosage

Probiotics can be incorporated into the diet through certain foods or by taking supplements. There are certain types of enriched milk products and yogurt that contain probiotic cultures. The supplements are available in freeze-dried granules, coated capsules, liquid and powder form. Generally, a dosage of probiotics ranges from 1-10 billion colony-forming units. In some cases, larger doses are prescribed for some health issues, thus it is best to consult a doctor so that the appropriate dose can be given.

Overdose

The intake of too much medication is often dangerous for the health. Even though it is supposedly possible to overdose on probiotics, there are no documented cases of probiotic overdose. If the individual takes too much probiotic supplement, the body will eliminate the excess bacteria through fecal waste. Nevertheless, taking excess amounts of probiotic supplements can cause uncomfortable side effects.

Possible side effects

The usual side effects when taken include gastrointestinal issues such as diarrhea, nausea, bloating or gas. Individuals who have a weakened immune system or have artificial heart valves face a higher risk of bacterial infection when they are taking probiotics. Another risk of taking probiotic supplements is the possibility that the bacteria will interact with the medications being taken, thus it is vital to consult a doctor first before probiotics are used.

If you are planning to add probiotic supplements to your diet, it is best to consult a doctor first so that the appropriate dosage can be recommended. Due to the wide selection of probiotics available in the market, it is important that you will choose the right one.

Leave a Comment

Your email address will not be published.

Captcha * Time limit is exhausted. Please reload CAPTCHA.